Nontransferable utility bankruptcy games

Arantza Estévez-Fernández*, Peter Borm, M. Gloria Fiestras-Janeiro

*Corresponding author for this work

Research output: Contribution to JournalArticleAcademicpeer-review


In this paper, we analyze bankruptcy problems with nontransferable utility (NTU) from a game theoretical perspective by redefining corresponding NTU-bankruptcy games in a tailor-made way. It is shown that NTU-bankruptcy games are both coalition-merge convex and ordinally convex. Generalizing the notions of core cover and compromise stability for transferable utility (TU) games to NTU-games, we also show that each NTU-bankruptcy game is compromise stable. Thus, NTU-bankruptcy games are shown to retain the two characterizing properties of TU-bankruptcy games: convexity and compromise stability. As a first example of a game theoretical NTU-bankruptcy rule, we analyze the adjusted proportional rule and show that this rule corresponds to the compromise value of NTU-bankruptcy games.

Original languageEnglish
Pages (from-to)154-177
Issue number1
Publication statusPublished - 2020


  • Adjusted proportional rule
  • Coalition-merge convexity
  • Compromise stability
  • NTU-bankruptcy game
  • NTU-bankruptcy problem
  • Ordinal convexity


Dive into the research topics of 'Nontransferable utility bankruptcy games'. Together they form a unique fingerprint.

Cite this